Arkansas, 2009Damaging Winds in Arkansas, June 10, 2009
June 10, 2009 · NWS TSA · 10 events in 4 counties and zones
Thunderstorms producing wind damage spread from eastern Oklahoma into northwest and west central Arkansas during the early evening hours of the 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms producing wind damage spread from eastern Oklahoma into northwest and west central Arkansas during the early evening hours of the 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 10, 5:35 PM CST, 45 minutes earlier.
Area forecast discussion, Jun 10, 5:35 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT WED JUN 10 2009
...AVIATION...
.DISCUSSION...
LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL
IMPACT THE KFSM TAF SITE BETWEEN 0000Z-0030Z. NORTHERN
END OF THUNDERSTORMS WILL ALSO MOVE INTO THE KFYV/KXNA
TAF SITES THROUGH ABOUT 00Z-004Z. MVFR CIGS MAY PERSIST
FOR A FEW HOURS AFTER THE THUNDERSTORMS MOVE EAST OF
THE REGION LATE THIS EVENING.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...18
Hazardous weather outlook, Jun 10, 4:00 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT WED JUN 10 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT WED JUN 10 2009
...SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING AND INTO THE
OVERNIGHT HOURS ACROSS EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING AND OVERNIGHT.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AND
AHEAD OF A SURFACE FRONT THAT STRETCHES FROM SOUTHWESTERN MISSOURI
INTO CENTRAL OKLAHOMA AND NORTHWEST TEXAS. GIVEN THE IMPRESSIVE
INSTABILITY AND GRADUALLY INCREASING MID-LEVEL WINDS...THIS ACTIVITY
IS EXPECTED TO MAINTAIN ITS STRENGTH AND SPREAD NORTHEAST ACROSS
EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS THIS EVENING AND OVERNIGHT.
A SMALL TORNADO THREAT EXISTS THIS EVENING WITH ANY STORMS NEAR THE
FRONTAL BOUNDARY...BUT THE MAIN SEVERE WEATHER THREAT WILL BE FROM
DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. LOCALLY HEAVY
RAINFALL...ALONG WITH SOME FLASH FLOODING...MAY OCCUR WITH SOME OF
THIS ACTIVITY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER GROUPS HAVE BEEN ACTIVATED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING
ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH THE
THREAT FOR LARGE HAIL AND DAMAGING WINDS. A FRONTAL BOUNDARY WILL
LIKELY REMAIN OVER THE REGION THURSDAY INTO FRIDAY WITH ADDITIONAL
ROUNDS OF SEVERE WEATHER POSSIBLE. THUNDERSTORM CHANCES WILL ALSO
CONTINUE INTO THE EARLY PART OF NEXT WEEK AS RICH GULF MOISTURE
REMAINS IN PLACE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD OF
UNSETTLED WEATHER THAT INCLUDES SEVERAL ROUNDS OF POTENTIALLY SEVERE
THUNDERSTORMS TODAY THROUGH FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 10, 5:31 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT WED JUN 10 2009
ARZ010-019-029-OKZ069-072-076-110000-
ADAIR OK-CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-WASHINGTON
AR-
631 PM CDT WED JUN 10 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN WASHINGTON AND CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 624 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM JUST SOUTH OF MUSKOGEE TO STIGLER TO WILBURTON.
THIS LINE OF STORMS HAS PRODUCED WIND GUSTS TO 70 MPH...WITH TREES
AND POWER LINES DOWN.
IF THIS LINE CONTINUES...IT WILL REACH THE OKLAHOMA AND ARKANSAS
STATE LINE SOON AFTER 7 PM. PERSONS EAST OF THIS LINE OF STORMS
SHOULD PREPARE FOR THE STRONG WINDS WITH THIS LINE OF STORMS.
AT THIS TIME...A SEVERE THUNDERSTORM WARNING WILL LIKELY BE ISSUED
FOR THE AREAS FROM SOUTHERN PORTIONS OF ADAIR AND WASHINGTON
COUNTIES...SOUTHWARD THROUGH FORT SMITH INTO SOUTHERN SEBASTIAN AND
SOUTHERN LEFLORE COUNTIES.
LAT...LON 3566 9400 3565 9408 3558 9408 3558 9403
3510 9416 3507 9423 3496 9422 3490 9478
3536 9463 3571 9481 3592 9394
TIME...MOT...LOC 2324Z 243DEG 53KT 3567 9502 3522 9500
3481 9524Local storm report, Jun 10, 6:03 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 4 W SALLISAW 35.46N 94.86W
06/10/2009 SEQUOYAH OK EMERGENCY MNGR
TREES AND POWERLINES DOWN.
&&
KDJLocal storm report, Jun 10, 6:07 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG E SALLISAW 35.46N 94.79W
06/10/2009 SEQUOYAH OK EMERGENCY MNGR
LARGE TREES DOWN.
&&
KDJLocal storm report, Jun 10, 6:09 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG S MC KEY 35.48N 94.88W
06/10/2009 SEQUOYAH OK EMERGENCY MNGR
LARGE TREES DOWN.
&&
KDJLocal storm report, Jun 10, 6:12 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
712 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND GST 3 E PANAMA 35.17N 94.62W
06/10/2009 U60 MPH LE FLORE OK EMERGENCY MNGR
&&
KDJLocal storm report, Jun 10, 6:16 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 1 NW SALINA 36.30N 95.17W
06/10/2009 MAYES OK LAW ENFORCEMENT
BARN LEVELED.
&&
KDJThunderstorm Wind, Crawford
- When
- June 10, 6:20 PM CST
- Where
- Crawford County, Van Buren
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.430, -94.350
Thunderstorm winds measured at 59 miles an hour blew down trees. The trees fell on a road.
Thunderstorm Wind, Crawford
- When
- June 10, 6:20 PM CST
- Where
- Crawford County, 2 mi NE of Rudy
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.550, -94.255
Thunderstorm winds estimated at 70 miles an hour blew down trees. The trees fell on a road.
Thunderstorm Wind, Crawford
- When
- June 10, 6:28 PM CST
- Where
- Crawford County, Alma
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.480, -94.230
A 60 mile an hour wind gust from a thunderstorm was reported by an emergency manager.
Thunderstorm Wind, Crawford
- When
- June 10, 6:28 PM CST
- Where
- Crawford County, Mulberry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.500, -94.050
A 60 mile an hour wind gust from a thunderstorm was reported by an emergency manager.
Thunderstorm Wind, Sebastian
- When
- June 10, 6:32 PM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.380, -94.420
Thunderstorm winds estimated at 60 miles an hour blew power lines down. The power lines fell on cars.
Thunderstorm Wind, Franklin
- When
- June 10, 6:32 PM CST
- Where
- Franklin County, 3 mi S of Ozark
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.457, -93.830
A 60 mile an hour wind gust from a thunderstorm was reported by amateur radio.
Thunderstorm Wind, Madison
- When
- June 10, 6:49 PM CST
- Where
- Madison County, St Paul
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 35.820, -93.770
Thunderstorm winds estimated at 70 miles an hour blew down several trees and large tree limbs.
Thunderstorm Wind, Franklin
- When
- June 10, 6:55 PM CST
- Where
- Franklin County, Jethro
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.600, -93.880
Thunderstorm winds estimated at 70 miles an hour blew down large oak trees.
Thunderstorm Wind, Franklin
- When
- June 10, 6:57 PM CST
- Where
- Franklin County, 5 mi W of Ozark
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Amateur Radio
- Coordinates
- 35.500, -93.919
Thunderstorm winds estimated at 80 miles an hour did structural damage to a house.
Thunderstorm Wind, Madison
- When
- June 10, 7:20 PM CST
- Where
- Madison County, Kingston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 36.050, -93.520
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Texas, June 10, 20092 deaths · $29,000 · EF0 · 28 events
- Tornadoes and Flash Flooding in Texas, June 10, 2009$7.7 million · EF1 · 102 events
- Flash Flooding and Flood in Texas, June 10 to 11, 2009$2.4 million · 1 in hail · 51 events
- Hail and Lightning Strike in Kentucky, June 10, 20091 death · 0.75 in hail · 2 events
- Tornadoes and Flash Flooding in Missouri, June 10, 2009$171,000 · EF1 · 39 events
- Hail and Damaging Winds in Tennessee, June 10, 2009$85,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Oklahoma, June 10, 20092 injured · $34,000 · 1 in hail · 23 events
- Flash Flooding in Pennsylvania, June 10, 2009$200,000 · 2 events
- Tornadoes and Damaging Winds in Oklahoma, June 10, 2009$62,000 · EF0 · 15 events
- Tornadoes and Flash Flooding in Nebraska, June 10, 2009$80,000 · EF0 · 6 events
- Tornadoes and Flash Flood in Kentucky, June 10 to 11, 2009EF1 · 23 events
- Lightning Strike in South Carolina, June 10, 2009$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182525, 182528, 182534, 182538, 182542, 182544, 182546, 182549, 182551, 182552.